MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X3ENDIUU
Medical Device Problem Codes Improper Flow or Infusion (2954); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Issue identified during product analysis.H3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that while in use on a patient, the 980 ventilator generated a message indicating that a short self test (sst) was required.The device was available for evaluation.A review of the ventilator logs indicates the ventilator entered into backup ventilation at the time of the event and, subsequent to the patient being removed from the ventilator, the extended self test (est) failed.Service personnel (sp) inspected the unit, found the safety valve was open, and reviewed logs and found the expiratory pressure autozero offset failure message.During troubleshooting, the extended self test (est) failed, and sp replaced the exhalation valve assembly (eva) and exhalation module cable.The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.Although reported sst was required, a review of the logs indicates ¿est was required¿.The ventilator was in this state due to the previously detected expiratory pressure autozero offset failure, also recorded in the logs.One exhalation module cable was returned to medtronic for analysis.The returned component was visually inspected and functionally tested with no malfunction or product deficiency observed.One eva was returned to medtronic for analysis.Visual inspection of the returned eva found no anomalies.The eva was attached to the failure investigation test ventilator for analysis.During testing, calibrations failed with the onscreen message "exp pressure autozero offset failed".On further inspection, it was found that the pressure sensor ps1 on the exhalation sensor printed circuit board assembly (pcba) of the eva was faulty.If a failure of the ps1 occurs while in use on a patient, the ventilator response would be backup ventilation (buv) to the patient.The cause of the event was the faulty ps1 pressure sensor on the exhalation sensor pcba of the eva.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that while in use on a patient the 980 ventilator generated a message indicating that a extended self test (est) was required.The patient was removed from the ventilator and placed on an alternate ventilator with no injury.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24744959
Report Number8020893-2026-00038
Device Sequence Number18497420
Product Code CBK
UDI-Device Identifier10884521172524
UDI-Public(01)10884521172524(11)151024
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X3ENDIUU
Device Catalogue Number980X3ENDIUU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Initial Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown